MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "in the operating room of (b)(6) hospital, the balloon inflated after insertion.During the working, the machine alarm air leakage.And then remove the catheter, the balloon was found ruptured." additional information states a second catheter was inserted at the same insertion site.No medical intervention necessary.No report of patient harm or injury.Patient status reported as "fine".
 
Event or Problem Description
It was reported that "in the operating room of (b)(6) hospital, the balloon inflated after insertion.During the working, the machine alarm air leakage.After removal the catheter, the balloon was found ruptured." additional information states a second catheter was inserted at the same insertion site.No medical intervention necessary.No report of patient harm or injury.Patient status reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f22e0065) reported on the complaint report matches the lot number for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a carboard box and was in a yellow bio-hazard bag.Returned with the device was the supplied 40cc inflation driveline tubing; dried blood was noted within the inflation driveline tubing.Upon return, the one-way valve was tethered to the short driveline tubing.The peel-away sheath was noted connected to the hemostasis cuff.The iabc bladder was fully unwrapped.A kink to the iabc central lumen was noted at approximately 5.1cm from the iabc distal tip.Blood was noted on the exterior surfaces of the returned iabc as well as within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0055in-0.0060in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.A leak was immediately detected from the bladder membrane.Under microscopic inspection, abrasions were observed from approximately 3.4cm to 4.2cm from the iabc distal tip.A full thickness abrasion to the bladder was confirmed at approximately 3.7cm from the iabc distal tip and the appearance was consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5.1cm from the iabc distal tip.The guidewire was able to advance through the central lumen.No blood or debris were noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint of iab leak suspected is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16148776
Report Number3010532612-2023-00021
Device Sequence Number20295183
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22E0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale